Thyroid Disorders Community
diagnosed with graves disease,
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

diagnosed with graves disease,

i was diagnosed with graves a year ago now, ive been on beta blockers, levythyroxine at different levels, carbimazole.  i have my bloods checked every 3 months, and now been told my levels are normal so going to stop my meds and see how i go.. my symptoms are heart palps,  very sore legs, (which i was told was down to the graves but now told its not), mood swings, a tremor cold hands and feet, others that i just cant think of at present as my heads bursting thinking im going of my head as last doc (id never seen before) told me i must be imagining the palpatations as my heart rate is slow.  is this normal the last consultant that i had been seeing was talking about radiation treatment or removal now this one wants to stop treatment, any one know where i should go from here please.
7 Comments Post a Comment
Blank
Avatar_f_tn
Did you have graves & hyper? If so why are you taking T4 medication?
Blank
Avatar_f_tn
im not sure what that is,  been told i had overactive thyroid and that it was graves disease,  just take the meds ive been given.  
Blank
649848_tn?1357751184
Do you have current labs you can post for us?  We'd need to see TSH, Free T3, Free T4 and any antibody tests you had done.  Be sure to include reference ranges, since those vary lab to lab and must come from your own report.

Were you on the carbimazole and levothyroxine (T4 medication that Totie asked about) at the same time?  Sometimes, anti-thyroid meds are given to the point of hypothyroidism, then replacement meds are given to bring levels to normal.  This is called "block and replace".

It's not customary to remove a patient from all medication just because levels are normal.  That's the reason we take medication -- to keep levels normal.

"Palpitations are unpleasant sensations of irregular and/or forceful beating of the heart."  I had palpitations for quite some time, and while it "felt" like my heart was absolutely racing and would jump right out of my body, my heart rate was actually quite low nearly all the time. Mine was, mostly, the "forceful beating" that was most bothersome, though there was some irregularity (felt like missed beats with tickly sensation), as well.  I have taken a beta blocker for it for some years.  

I think you need a different doctor.  
Blank
Avatar_f_tn
i dont have any lab results the docs havent given me any,  this time was the first id heard that they were normal.  yes im on the thyroxine and carbimazole together, yeah i thought that was why i was on the meds and that they were normal meant they were working but i just dont know as i said this was a different doc i seen this time and he wasnt very nice.  the way you describe the palpatations is how mines feel.
sometimes the palpatations are just one or two then they go, but other times they are there for a while.   this doc told me i couldnt have them because my heart rate was slow and he was having difficulty finding a pulse.
Blank
649848_tn?1357751184
"yes im on the thyroxine and carbimazole together, yeah i thought that was why i was on the meds and that they were normal meant they were working".  You're right, the fact that your levels are normal, means the meds are working and taking you off the, will simply send you back to hyperland, if you truly have Graves Disease.  Remember, just because your levels fall within the "normal" ranges, doesn't mean that's normal for you...................You need a different doctor.  

I see that you are in UK, and we do find that members from UK have a hard time getting adequate testing/treatment, due to NHS guidelines that only allow certain treatments/medications.  

Ask your doctors for printouts of the labs.  They should be willing to give you copies for your records.

My palpitations got so bad that they were almost constant, even to the point of keeping me awake at night.  In my case, some of that was caused by anxiety, so you might want to look at that, as well.  I had things going on in my life, that I had no control over, so it was really tough for several years.  The beta blocker helps, but I eventually had to go on anti-anxiety med, which I am currently weaning off from.
Blank
Avatar_f_tn
hi thanks i dont go back till 12th oct but will ask for test results.  they done a iodeine scan this is when i was told it was graves disease and that they were considering radiation treatment or removal but this new doc is the one who says hes going to stop the meds.  i have read a lot of the comments on here about feeling cold and sore and other symptoms which i have so im making an appointment to go see my gp thanks for your help.
Blank
649848_tn?1357751184
The feeling cold and sore, along with other symptoms are probably thyroid related; will your pcp treat you for thyroid related issues, when the endo has said he's taking you off the med?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
Avatar_f_tn
Blank
goolarra
Sisters, OR
649848_tn?1357751184
Blank
Barb135
FL
168348_tn?1379360675
Blank
ChitChatNine
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
798555_tn?1292791151
Blank
LazyMoose
MN